I can't help you with the question about steriods reducing your brother's testosterone levels. I don't know about steriods. I do know that there are two ways to bring the levels back up. First, there is an androderm patch that is worn daily that will provide testosterone through the skin. This is usually very effective. Second, your brother can get testosterone shots at his doctor's office. These shots can be taken weekly, bi-weekly or monthly and are also very good at raising the levels.
Your brother's anger could be caused by the steriods. Roid Rage is a common side effect of steriod usage. Coming off the steriods can cause a deep depression. If you fear that he'll do something stupid like suicide, then it's time to call the police, his threapist, his doctor - someone, anyone who can evaluate him to make sure he's safe. Don't wait for too long.
Best of luck and let us know how your brother is doing.
Thanks for your reply,
He has been locked up already and is awaiting a trial date that is expected to take place in mid Feb next year.... so that part is too late, but I worry because I feel he is in there for all the wrong reasons and not being treated fairly.
I's a long long story and one I hope he learns from but I guess if you feel the way he does then behaviour is hard to control..
To cut the story short, he works for himself (landscaper) and often is owed money from customers who delay paying him, This really got to him one day and after numerous times of asking for his money and getting little he decided to take this upon himself to destroy the work he had done for this particular customer and to no repair.. This customer has then come around to his house with two other bigger men whilst he and his wife and 2 children were home and tried to break down the door to do what ever it was they were going to do. How I do not know but he managed to call police and keep them from getting in and his little girl (my brother's daughter) was apologising to my brother for not being able to help him... once the police had arrived the guys had left and police were not able to do much because there are no witnesses (Go figure) This has obviously gone through my brothers head, over and over again (his daughter apologising that she was not able to help him ) and so later that night he has gone around to the guys shop that he own's and smashed everything inside and all this is being recorded on camera's, meanwhile as my brother drives back home (with also having a lot to drink ) has crashed into another car and is then picked up by police driving under the influence and charged for that... gets out on bail and then is charged again with what he had done to the guys shop... He has gone about the whole thing wrong and shouldn't have done any of this I know. But I can't help but feel it is related to what he is going through mentally....
Sorry that I have blabbed on too much, but I guess when you only give a bit of the story it's hard to comment..
I am scared that if he does get out he will have so much anger inside of him still and do something worse...
thanks again for your response...
He has been taking steroids that are prescribed by his doctor to increase his testosterone levels ( correct me if I am wrong)
Unfortunatelly steroid therapy causes all this trouble, even though the symptoms may differ from individual to individual. I have gone through a roughly similar, though not so violent condition (due to a wrong medical treatment). I would advise your brother to quite on the antidepressants, since his problems are purely organic, not psychological. Of course steroids do affect the brain but the condition is gradually improved (unfortunatelly I cannot tell you how long this make take) whereas anidepressants can never be effective in these cases (and may even make things worse)
I'm so sorry that your brother went over the edge and got himself into so much trouble. However, I can understand where he was coming from. If people owed me money for my hard labor, then I'd be very angry if I didn't get paid. It sounds as if many people owed him money. In his mind, these people were ruining his business and affecting his ability to support his family. In some ways, his reaction was logical. I don't condone violence or destroying property but I know I would have been tempted when I was younger.
Don't feel bad for "blabbing". The purpose of this forum is to connect with others that we can relate to. Unloading your thoughts and feelings can be very beneficial. Sometimes, you just need to get something off your chest.
As far as I know, steriods are not used to raise testosterone levels. They usually cause the levels to go down. More testosterone is usually the answer.
You are justified in worrying about your brother when he gets out of jail. Hopefully, he'll be more calm with the steriods out of his system. Perhaps you can talk him into seeing a counselor when he's released. If he's lucky, the court will order an anger management class for him and take the decision away from him. In the meantime, all you can do is support him and give him some guidance and ideas as to where to go from here. I watched my younger brother self-destruct despite trying to get him into counseling, hospitalization, medication - he rejected them all and committed suicide. By the time our siblings are adults, there is only so much we can do for them. The chioces they make are theirs alone. Try to talk him into treatment. But if he rejects it, you have done your part and you'll have to let go of him and let him live the life he chooses.
Take care and feel free to write me anytime.
Thankyou to both of you for replying.
I agree with you curt, I can only do what I can do and the rest is really up to him. It is so hard though when it is someone you really care about. I know that while he is in jail he must keep up his steroids so they won't be coming out of his system any time soon.
I feel that I am only being told so much by my parents about this and not being told everything (which is frustrating) and really hard to know what is really going on here.
I guess that is why I am worrying alot and trying to get answers elsewhere.
Thank you so much for your advice and I am very grateful to you both for your support.
have a lovely xmas and a wonderful new year.